Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Demonstratio Mathematica

Editor-in-Chief: Vetro, Calogero

Covered by:
Web of Science - Emerging Sources Citation Index

CiteScore 2017: 0.28
SCImago Journal Rank (SJR) 2017: 0.231
Source Normalized Impact per Paper (SNIP) 2017: 0.443
Mathematical Citation Quotient (MCQ) 2017: 0.12
ICV 2017: 121.78

Open Access
See all formats and pricing
More options …
Volume 47, Issue 4


On the Nemytskii Operator in the Space of Functions of Bounded (p, 2, α)-Variation with Respect to the Weight Function

Wadie Aziz
Published Online: 2014-12-11 | DOI: https://doi.org/10.2478/dema-2014-0074


In this paper, we consider the Nemytskii operator (Hf)(t) = h(t, f(t)), generated by a given function h. It is shown that if H is globally Lipschitzian and maps the space of functions of bounded (p,2,α)-variation (with respect to a weight function α) into the space of functions of bounded (q,2,α)-variation (with respect to α) 1<q<p, then H is of the form (Hf)(t) = A(t)f(t)+B(t). On the other hand, if 1<p<q then H is constant. It generalize several earlier results of this type due to Matkowski-Merentes and Merentes. Also, we will prove that if a uniformly continuous Nemytskii operator maps a space of bounded variation with weight function in the sense of Merentes into another space of the same type, its generator function is an affine function.

Keywords: and phrases variation in the sense of De la Vallée Poussin; variation in the sense of Riesz; -convex functions; weight function; composition operator; Jensen equation


  • [1] R. Castillo, An application of the generalized Maligranda-Orlicz’s lemma, J.I.P.A.M. 9(3) (2008), 1-6.Google Scholar

  • [2] M. C. Chakrabarty, Some results on !-derivatives and BV-! functions, J. Austral. Math. Soc. 9 (1967), 345-360.Google Scholar

  • [3] M. C. Chakrabarty, Some results on AC-! functions, Fund. Math. 64 (1969), 219-230.Google Scholar

  • [4] V. V. Chistyakov, Lipschitzian superposition operators between spaces of functions of bounded generalized variation with weight, J. Appl. Anal. 6(2) (2000), 173-186.Google Scholar

  • [5] R. L. Jeffery, Generalized integrals with respect to bounded variation, Canad. J. Math. 10 (1958), 617-628.Google Scholar

  • [6] T. Kostrzewski, Globally Lipschitzian operators of substitution in Banach space BCra; bs, Sci. Bull. of Łódz Tech. Univer. 602 (1993), 17-25.Google Scholar

  • [7] T. Kostrzewski, Existence uniqueness of BCra; bs solutions of nonlinear functional equation, Demonstratio Math. 26 (1993), 61-74.Google Scholar

  • [8] M. Kuczma, An Introduction to the Theory of Functional Equations and Inequalities, Polish Scientific Editors and Silesian University, Warszawa-Kraków-Katowice, 1985.Google Scholar

  • [9] J. Matkowski, Functional equation and Nemytskij operators, Funkcial. Ekvac. 25 (1982), 127-132.Google Scholar

  • [10] J. Matkowski, J. Mis, On a characterization of Lipschitzian operators of substitution in the space BV ra; bs, Math. Nachr. 117 (1984), 155-159.Google Scholar

  • [11] J. Matkowski, N. Merentes, Characterization of globally Lipschitzian composition in the Banach space BV 2 p ra; bs, Arch. Math. 28 (1992), 181-186.Google Scholar

  • [12] N. Merentes, K. Nikodem, On Nemytskij operator and set-valued functions of bounded p-variation, Rad. Math. 8 (1992), 139-145.Google Scholar

  • [13] N. Merentes, S. Rivas, On Nemytskij operator in the space of set-valued functions of bounded p-variation in the sense of Riesz, Publ. Math. Debrecen 47(1-2) (1995), 15-27.Google Scholar

  • [14] N. Merentes, On functions of bounded pp; 2q-variation, Collect. Math. 42(2) (1992), 117-123.Google Scholar

  • [15] De la Vallée Poussin, Sur la convergence des formules d’interpolation entre ordenées equiditantes, Bull. Acad. Sci. Belg. (1908), 314-410.Google Scholar

  • [16] F. Riesz, B. Sz. Nagy, Functional Analysis, Ungar, New York, 1955.Google Scholar

  • [17] F. Riesz, Untersuchugen über systeme integrierbarer funktionen, Math. Ann. 69 (1910), 449-497.Google Scholar

  • [18] A. M. Russell, Functions of bounded second variation and Stieltjes-type integrals, J. London Math. Soc. 2(2) (1970), 193-203.Google Scholar

  • [19] A. Smajdor, W. Smajdor, Jensen equation and Nemytskij operator for set-valued functions, Rad. Math. 5 (1989), 311-319.Google Scholar

  • [20] G. Zawadzka, On Lipschitzian operators of substitution in the space of set-valued functions of bounded variation, Rad. Math. 6 (1990), 179-193. Google Scholar

About the article

Received: 2013-09-16

Revised: 2014-02-26

Published Online: 2014-12-11

Published in Print: 2014-12-01

Citation Information: Demonstratio Mathematica, Volume 47, Issue 4, Pages 933–948, ISSN (Online) 2391-4661, ISSN (Print) 0420-1213, DOI: https://doi.org/10.2478/dema-2014-0074.

Export Citation

© by Wadie Aziz. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in